MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT 2L: 14 FR X 20 CM AGB; CATHETER HEMODIALYSIS NON IMPL

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT 2L: 14 FR X 20 CM AGB; CATHETER HEMODIALYSIS NON IMPL
Catalog Number CDC-25142-1A
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the user placed the line, met little resistance and when they pulled the guidewire out, it was coiled.No patient harm was reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The report that the guide wire unravelled was confirmed through examination of the returned sample.The customer provided one image showing a guide wire.Visual analysis revealed that the guide wire was unravelled from the distal end.The customer returned one guide wire for analysis.Signs-of-use in the form of biological material was observed.Visual analysis revealed that the guide wire was unravelled towards the distal end.Microscopic examination confirmed the damage and revealed that the core wire had separated directly adjacent to the distal weld.It was also noted that the distal and proximal welds were spherical and intact; however, the distal j-bend was observed to be misshapen.The guide wire length from the proximal weld to the distal end of the core wire measured 603mm via calibrated ruler, which was within the specification of 596mm-604mm per guide wire product drawing; therefore, no piece of the core wire appeared to be missing.The outside diameter (od) of the guide wire measured.840mm via calibrated caliper which was within the od specification of 0.0838mm-0.877mm per guide wire product drawing.Functional inspection was performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The undamaged end (proximal end) of returned guide wire was inserted through a lab inventory arrow raulerson syringe (ars) and 18ga introducer needle subassembly.Little to no resistance was observed as the guide wire passed through the subassembly.A manual tug test confirmed that the proximal weld was intact.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested".A device history record review was performed, and no relevant findings were identified.No manufacturing defects were found during this investigation.Arrow guide wires of this size were designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy might present a tortuous path that could contribute to the possibility of guide wire kinking.Gu ide wire breakage might occur if a force greater than the design specification was applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS KIT 2L: 14 FR X 20 CM AGB
Common Device Name
CATHETER HEMODIALYSIS NON IMPL
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17390714
Report Number9680794-2023-00522
Device Sequence Number15689023
Product Code MPB
UDI-Device Identifier50801902123584
UDI-Public50801902123584
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2024
Device Catalogue NumberCDC-25142-1A
Device Lot Number33F23B0154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexMale